Saturday, March 9, 2013

Medication OD

In my last post I was mentioning that my Doctor discovered that my Lithium levels were at the top of the therapeutic range.  It was not a danger to my health at that point, however an overdose in Lithium can send you into a coma.  Scary thought! I am relieved and thankful that my Doctor caught it soon enough and that my neck was the only issue.  Praise God!

So after having my medicine reduced I did experience some fear that I was going to have another seizure.  My body was going through so many physical and emotional changes as the excess medication was being flushed out of my body.  I'd become very cold and weak and shaky...things I attribute to an oncoming seizure, hence the fear.

I spent many nights in fear and tears of the unknown.
"Will I have a seizure tonight?" is a question I would so often ask myself.  Such a scary way to live.

Over the course of this fear I was honest with God about my fears and He reassured me with His peace that He is there with me, even when I'm having a seizure.  Talk about a comforting message.

So needless to say, there is always the possibility that I could have a seizure, though the grand part is I don't need to fear because the Lord is with me, holding me in that moment.

In other news regarding my neck, I continue to gain strength as the days pass! I am able to cook a meal {FINALLY!} all by myself again, go to Bible study and participate with lots of energy and possibly start a work out routine with a rehabilitation trainer to help me regain my core strength so that I will not be exhausted when I return to work.

I can't even begin to describe how thankful I am that it was only a medication error.  However, it makes me more aware of medication and a strong advocate for having your levels checked regularly.  Especially if you put on or lose weight.

So please, if you are reading this and are taking some form of prescribed medication, have your levels checked regularly.  Ask your Doctor what is in the medication you are taking.  We had no idea there was Lithium in my Valproate Sodium and that is what sent my neck into Spasms {ie Medication induced Dystonia}.

The wild part is, the first Neurologist I went to see, failed to look into the side effects of my medication and wanted to inject Botox into my neck to straighten it.  He said there was no other options or cure.  This sounded off the wall to me.  So I trusted that strong urge against the procedure and the Doctor.  God spared me from having a foreign object in my body for a lifetime!

All this to say, trust your gut, given to you by God.  If something sounds fishy, it probably is.  Do your research and pray.  God equipped me with a great family, some great knowledge, supportive Church body, awesome place of work and a select few wonderful medical professional that fought for me.

Thank you Lord for protecting me and teaching me in this time.

No comments: